MAUDE Adverse Event Report: COVIDIEN (IRVINE) CATHETER REACT-68; CATHETER, THROMBUS RETRIEVER

COVIDIEN (IRVINE) CATHETER REACT-68; CATHETER, THROMBUS RETRIEVER
Model Number REACT-68
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Great Vessel Perforation (2152)
Date of Event 10/22/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The react catheter will not be returned for evaluation as it was discarded; therefore, the product analysis cannot be performed.Based on the information provided, there is no evidence suggesting that the device was defective but event is procedure related.The cause of the event cannot be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report of a vessel perforation during use of a react catheter.The patient was undergoing treatment for an occlusion in the m2 middle cerebral artery (mca).During the procedure, the left internal was accessed using a non-medtronic guidewire.Afterward, the react catheter was delivered wi th a non-medtronic microcatheter inside.A first pass was performed without issue, which aspirated about 50% of the clot.A second pass was attempted.When delivering the react catheter a second time, the catheter became "hung up" on the posterior communicating (pcom) artery, but the physician pushed past the pcom artery.When a run was performed, "rupture" of the pcom artery was observed.It was alleged that the react catheter ruptured the pcom.The patient reportedly passed away intraprocedurally.

Brand Name
CATHETER REACT-68
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8071856
Report Number2029214-2018-00939
Device Sequence Number1582301
Product Code NRY
UDI-Device Identifier00847536031777
UDI-Public00847536031777
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model NumberREACT-68
Device Lot NumberA712607
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR